MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-6-80-PTX
Medical Device Problem Code Device Expiration Issue (1216)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ziv6-35-125-6-80-ptx device of lot number c1092396 was implanted in the patient and is therefore unavailable for evaluation.With the information provided a document based investigation was carried out.According to information provided, the stent was implanted on the (b)(6) 2016; approximately one month passed its expiration date, 27 jan 2016.All zilver ptx devices are shipped with a product label placed on the outer zilver ptx carton box and product label placed on the inner pouch.Both labels contain information with manufacturing and expiration dates.The complaint is confirmed as the device was used after the specified expiration date.The following is also stated in the instructions for use provided with each ptx device: ¿do not use the stent after the ¿use by¿ date specified on the package¿.The root cause of this occurrence can be attributed to human error.According to information provided, the rep mistakenly providing an expired device, however the expiry date was also not noted by the end user at the hospital.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of the sample label attached to the work order, it has been confirmed that the product label clearly identified the expiration date as ¿2016-01-27¿.According to information provided, no adverse effects were experienced by the patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Area representative mistakenly provided expired device; device implanted in patient with no complications.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5523039
Report Number3001845648-2016-00076
Device Sequence Number581939
Product Code NIU
UDI-Device Identifier10827002248905
UDI-Public(01)10827002248905(17)160127(10)C1092396
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-6-80-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/29/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2016
Initial Report FDA Received Date03/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1